Alert archive / Florida / Flash Flood Warnings in 2017
Flash Flood Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jun 25, 2017, 9:58 PM EDT for Saint Johns County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2017, 9:58 PM EDT (01:58 UTC)
- Expired
- Jun 26, 2017, 12:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 75 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1529 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
055
WGUS52 KJAX 260158
FFWJAX
FLC109-260400-
/O.NEW.KJAX.FF.W.0003.170626T0158Z-170626T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
958 PM EDT SUN JUN 25 2017
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
East central St. Johns County in northeastern Florida...
* Until midnight EDT
* At 956 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three to four inches of
rain has already fallen. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Saint Augustine, Saint Augustine Beach, Vilano Beach, Saint
Augustine South and Anastasia.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
Flood waters have already been reported in downtown St. Augustine
and conditions may worsen with the approach of high tide around 1045
PM this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 2983 8133 2996 8136 2997 8131 2997 8128
2984 8124
$$
HESS1 follow-up statement
774
WGUS72 KJAX 260308
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
1108 PM EDT SUN JUN 25 2017
FLC109-260317-
/O.CAN.KJAX.FF.W.0003.000000T0000Z-170626T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Johns FL-
1108 PM EDT SUN JUN 25 2017
...THE FLASH FLOOD WARNING FOR EAST CENTRAL ST. JOHNS COUNTY IS
CANCELLED...
The heavy rain has ended. Flood waters are receding. Additional
flash flooding is no longer expected to pose a threat. Please
continue to heed any remaining road closures.
LAT...LON 2983 8133 2996 8136 2997 8131 2997 8128
2984 8124
$$
SHULERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:11 PM EDT, 6 hours 47 minutes earlier.
Area forecast discussion, Jun 25, 3:11 PM EDT, 6 hours 47 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 311 PM EDT Sun Jun 25 2017 .NEAR TERM.../THIS EVENING THROUGH MONDAY/... Pre-frontal trof extends from just west of Savannah through Brantley, Ga through the northern Big Bend region this mid afternoon. Areas along the pre-frontal trof are expected to fill in with further with numerous thunderstorms the rest of the afternoon and through most of the evening. Over the southern tier counties, the southwesterly flow has brought in the west coast sea breeze. This area will advect eastward this later afternoon where both the east coast and west coast sea breezes will collide together near I-95. For areas between SR16 and the GA/FL border, these areas will see an increase in convection later this afternoon and through most of the evening, especially over the coastal counties, where outflow boundaries from both the north and south in addition to merging sea breezes and the encroaching pre-frontal trof will meet for a more prolonged rain and convection changes through the better part of the evening where would not rule out a couple pockets of 1-3 inches for the First Coast counties. Models are pointing toward a slight respite or decrease between 2 am and 5 am. The pre-frontal trof will slowly sag southward with time tonight and reside just south of GA/FL boundary by daybreak. Redevelopment is possible towards dawn with scattered to numerous showers developing again daybreak into the early daylight hours so increased POPs due to close proximity of the actual front moving southward...south of the Altamaha River during this period. With ample cloud cover and muggy condition, min temps will only drop into the mid 70s. As Monday progresses, the pre-frontal trof slides further south from SE GA into Northern FL as surface high pressure builds southward across the Mid-West. High moisture content with precipitable water values near 2 inches will stream across the area along and ahead of the actual front, then as the front settles across NE FL into the afternoon, drier NW flow will drop PWAT values below 1.5 inches across our NW GA zones with a decrease in rainfall potential. A broad surface low forms along this front offshore of the GA coast in response to a passing mid level short wave trough. The formation of this low will slow the passage of the surface front across the local area and also enhance onshore flow along the coast Monday which could bring the potential for locally heavy rainfall. Advertised highest rain chances near 60% along the Atlantic coast and NE FL with decreasing rain chances across our NW GA zones where drier air will begin to infiltrate. Temperatures will trend below normal under mostly cloudy skies with highs in the mid/upper 80s. .SHORT TERM.../MONDAY NIGHT THROUGH WEDNESDAY/... Cold front will be South of the region Monday night as a high builds from the Northwest. The high will build to the North Tuesday into Tuesday night, then to the Northeast Wednesday. With the high to the Northwest and North, precipitation potential will be somewhat limited by subsidence. The best chance for afternoon convection over the forecast area into Tuesday will be over NE FL where there will be better moisture convergence due to onshore flow. Onshore flow across NE FL will strengthen into Wednesday with high building to the Northeast. This will keep chances for convection going for NE FL, where subsidence will minimize chances across SE GA. Near to slightly below normal temperatures are expected. && .LONG TERM.../WEDNESDAY NIGHT THROUGH SUNDAY/... High pressure will move from Northeast of the area Wednesday night into Thursday, to the East Friday through the weekend. As the high moves more to the East, increasing moisture and instability is expected across the forecast area. So, precipitation chances are expected to increase through this period, becoming likely across the forecast area by Saturday. Temperatures will be near normal this period. && .AVIATION...VFR will prevail for the much of the day. KGNV may experience a brief thunderstorms between 19-21z, then numerous thunderstorms are expected along the I-95 corridor later this afternoon through this evening. IFR conditions in heavy rain and gusty winds will accompany this activity, and we have used TEMPO groups for coastal terminals to showcase this potential. Much lower chances will exist near GNV after 21z. Storms near the coast will begin to wane by around midnight but some additional rain will be possible during the pre-dawn hours into the morning daylight hours into the early afternoon, especially near the coast. && .MARINE... First a pre-frontal trof followed by the actual front will bring numerous storms to the waters tonight and Monday. Over the Georgia waters...winds will briefly become northwest around 10 knots over the Georgia waters behind the pre-frontal trof by daybreak Monday Morning, then northeasterly behind the front on Monday, and then light and variable winds are expected through Tuesday night. Over the FL waters, southwest winds Monday morning followed by southerly winds Monday afternoon. All coastal waters have northeast winds on Tuesday and will increase to around 15 knots on Wednesday and then settle to around 10 knots Wednesday night and Thursday. Rip Currents: Low rip current risk tonight and Monday morning with a mainly offshore wind. Moderate risk over Georgia waters Monday afternoon with northeast wind developing, Low risk Monday afternoon for northeast florida with a light southeast Florida. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 86 70 89 / 60 30 20 20 SSI 76 83 74 85 / 60 60 30 40 JAX 74 86 73 86 / 60 60 30 40 SGJ 75 85 72 84 / 60 60 40 50 GNV 74 89 72 87 / 50 60 30 40 OCF 74 89 73 87 / 50 60 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Struble/Cordero/McGinnis
Hazardous weather outlook, Jun 25, 3:22 PM EDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 322 PM EDT Sun Jun 25 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-261930- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 322 PM EDT Sun Jun 25 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...This evening and overnight... Scattered to numerous thunderstorms are expected this evening as a weak cold front enters the region. Storms will first focus across southeast Georgia and then build toward the I-95 corridor and become enhanced this evening. Isolated strong to severe storms will be possible. Locally heavy rainfall, frequent lightning, and gusty winds can be expected with the strongest storms. Showers and storms may last until midnight, then taper in areal coverage a couple hours after midnight. As the pre-frontal trough moves further south, redevelopment of showers and storms may occur once again during the pre-dawn hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous storms are expected on Monday as a weak front stalls over the region. At least scattered storms will be possible Tuesday through Saturday, with the best chances across northeast Florida. Locally heavy rainfall, frequent lightning, and gusty winds will be possible with the strongest storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax. scc
In the hours before
Special weather statement, Jun 25, 5:40 PM EDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
540 PM EDT SUN JUN 25 2017
GAZ135-136-252230-
Appling GA-Wayne GA-
540 PM EDT SUN JUN 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND APPLING
COUNTIES UNTIL 630 PM EDT...
At 539 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plant Hatch, moving southeast at 20 mph.
Excessive cloud-to-ground lightning and Wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Baxley, Graham, Surrency, Plant Hatch and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3193 8232 3195 8231 3193 8230 3194 8228
3190 8219 3191 8213 3189 8212 3189 8211
3186 8212 3182 8204 3182 8202 3180 8200
3156 8216 3176 8252 3180 8252 3184 8249
3184 8243 3192 8243 3196 8240
TIME...MOT...LOC 2139Z 303DEG 17KT 3185 8238
HESSSpecial weather statement, Jun 25, 7:04 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
704 PM EDT SUN JUN 25 2017
FLZ025-125-252345-
Inland Duval FL-Coastal Duval FL-
704 PM EDT SUN JUN 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 745 PM
EDT...
At 704 PM EDT, Doppler radar was tracking a strong thunderstorm over
Riverside, or over Jacksonville, moving northeast at 15 mph.
Excessive cloud-to-ground lightning and Wind gusts of 35 to 45 mph
can be expected along with possible minor damage.
Locations impacted include...
Jacksonville, Unf, Arlington, Neptune Beach, Ortega, San Pablo, Craig
Field, Little Talbot Island, Fort Caroline and Oceanway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3019 8185 3032 8189 3055 8149 3054 8147
3056 8147 3054 8146 3052 8144 3058 8144
3060 8140 3057 8139 3030 8135
TIME...MOT...LOC 2304Z 246DEG 15KT 3032 8168
HESSSpecial weather statement, Jun 25, 7:30 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
730 PM EDT SUN JUN 25 2017
FLZ025-032-033-125-260015-
Inland Duval FL-St. Johns FL-Clay FL-Coastal Duval FL-
730 PM EDT SUN JUN 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS...
NORTHEASTERN CLAY AND SOUTHEASTERN DUVAL COUNTIES UNTIL 815 PM EDT...
At 730 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Little Talbot Island to near Ortega.
Movement was southeast at 5 mph.
Excessive cloud-to-ground lightning and Wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Jacksonville, Orange Park, Unf, Mandarin, Fruit Cove, Arlington,
Ponte Vedra Beach, Neptune Beach, Baymeadows and Ortega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3002 8178 3025 8182 3048 8138 3025 8135
3019 8132
TIME...MOT...LOC 2330Z 337DEG 5KT 3041 8144 3026 8175
HESSLocal storm report, Jun 25, 8:13 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
813 PM EDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HEAVY RAIN MAYPORT 30.38N 81.41W
06/25/2017 M2.25 INCH DUVAL FL TRAINED SPOTTER
TRAINED STORM SPOTTER REPORTED 2.25 INCHES OF RAINFALL IN
ONE AND A HALF HOURS.
&&
NMCGINNLocal storm report, Jun 25, 8:33 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
833 PM EDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM LIGHTNING 4 SSW ARLINGTON 30.27N 81.62W
06/25/2017 DUVAL FL EMERGENCY MNGR
EM REPORTED APARTMENT FIRE FROM LIGHTNING STRIKE.
&&
NMCGINNLocal storm report, Jun 25, 8:47 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
847 PM EDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM LIGHTNING 7 W TALBOT ISLAND 30.48N 81.53W
06/25/2017 DUVAL FL EMERGENCY MNGR
EM REPORTED LIGHTNING STARTED A SMALL FIRE IN WOODED AREA
OFF BONEY RD.
&&
NMCGINNThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:18 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Saint Johns | 87 min |
| Jun 25, 8:33 PM EDT | Areal Flood Warning | JAX | Clay, Duval | 117 min |
| Jun 25, 9:16 PM EDT | Areal Flood Advisory | JAX | Putnam, Saint Johns | 119 min |
| Jun 25, 9:21 PM EDT | Special Marine Warning | JAX | 39 min | |
| Jun 25, 9:53 PM EDT | Areal Flood Warning | JAX | Saint Johns | 112 min |
| Jun 26, 2:22 PM EDT | Special Weather Statement | JAX | Flagler | 38 min |
| Jun 26, 2:36 PM EDT | Special Weather Statement | JAX | Flagler | 39 min |
| Jun 26, 2:47 PM EDT | Special Weather Statement | JAX | Suwannee | 43 min |
| Jun 26, 3:00 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jun 26, 3:13 PM EDT | Special Weather Statement | JAX | Flagler | 47 min |
| Jun 26, 3:16 PM EDT | Areal Flood Advisory | JAX | Flagler | 119 min |
| Jun 26, 3:21 PM EDT | Special Weather Statement | JAX | Columbia | 39 min |
| Jun 26, 3:29 PM EDT | Special Weather Statement | JAX | Nassau | 46 min |
| Jun 26, 3:43 PM EDT | Areal Flood Warning | JAX | Flagler | 92 min |
| Jun 26, 3:54 PM EDT | Special Weather Statement | JAX | Union | 51 min |
| Jun 26, 3:55 PM EDT | Special Weather Statement | JAX | Saint Johns | 50 min |
| Jun 26, 4:01 PM EDT | Special Weather Statement | JAX | Nassau | 44 min |
| Jun 26, 4:03 PM EDT | Special Marine Warning | JAX | 117 min | |
| Jun 26, 4:06 PM EDT | Special Weather Statement | JAX | Duval | 39 min |
| Jun 26, 4:26 PM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 2 hr |
| Jun 26, 4:34 PM EDT | Special Weather Statement | JAX | Duval | 41 min |
| Jun 26, 4:36 PM EDT | Special Weather Statement | JAX | Alachua | 39 min |
| Jun 26, 4:39 PM EDT | Areal Flood Advisory | JAX | Putnam | 96 min |
| Jun 26, 4:43 PM EDT | Special Weather Statement | JAX | Marion | 47 min |
| Jun 26, 4:47 PM EDT | Special Weather Statement | JAX | Baker | 43 min |
| Jun 26, 4:54 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 51 min |
| Jun 26, 5:01 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Saint Johns | 119 min |
| Jun 26, 5:14 PM EDT | Areal Flood Advisory | JAX | Marion | 3 hr |
| Jun 26, 5:19 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 26 min |
| Jun 26, 5:20 PM EDT | Special Weather Statement | JAX | Baker | 40 min |
| Jun 26, 5:22 PM EDT | Special Weather Statement | JAX | Clay | 38 min |
| Jun 26, 5:31 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam, Saint Johns | 59 min |
| Jun 26, 5:37 PM EDT | Areal Flood Advisory | JAX | Baker, Nassau | 83 min |
| Jun 26, 5:37 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Jun 26, 5:42 PM EDT | Areal Flood Advisory | JAX | Clay | 93 min |
| Jun 26, 5:45 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jun 26, 5:53 PM EDT | Special Weather Statement | JAX | Putnam | 52 min |
| Jun 26, 5:55 PM EDT | Areal Flood Warning | JAX | Duval, Saint Johns | 3 hr |
| Jun 26, 6:30 PM EDT | Areal Flood Advisory | JAX | Alachua, Clay, Putnam | 2 hr |
| Jun 26, 6:33 PM EDT | Special Weather Statement | JAX | Saint Johns | 42 min |
| Jun 26, 6:36 PM EDT | Special Weather Statement | JAX | Putnam | 39 min |
| Jun 26, 6:50 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 115 min |
| Jun 26, 6:59 PM EDT | Special Weather Statement | JAX | Columbia | 46 min |
| Jun 26, 7:12 PM EDT | Special Weather Statement | JAX | Gilchrist | 48 min |
| Jun 26, 7:17 PM EDT | Areal Flood Advisory | JAX | Marion | 88 min |
| Jun 26, 7:25 PM EDT | Special Weather Statement | JAX | Columbia | 35 min |
| Jun 26, 7:39 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Jun 26, 7:49 PM EDT | Areal Flood Advisory | JAX | Alachua, Gilchrist | 86 min |
| Jun 26, 7:56 PM EDT | Areal Flood Advisory | JAX | Flagler, Marion, Putnam, Saint Johns | 94 min |
Nearby
Flash Flood Warnings in Florida, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.